Alert archive / Ohio / River Flood Warnings in 2017
River Flood Warning 28, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Nov 6, 2017, 8:03 AM EST for Licking County, Ohio. It took effect at Nov 6, 2017, 2:00 PM EST. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 6, 2017, 8:03 AM EST (13:03 UTC)
- In effect from
- Nov 6, 2017, 2:00 PM EST
- Expired
- Nov 6, 2017, 10:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Licking County, OH
The radar
The Cincinnati radar (KILN), 128 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Licking River (OH) at Interstate 70 near Buckeye Lake (ISVO1).
- Action stage
- 879 ft
- Minor stage
- 880 ft
- Moderate stage
- 881.3 ft
- Major stage
- 881.7 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03144950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
726
WGUS41 KILN 061303
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
803 AM EST Mon Nov 6 2017
...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...
South Fork Licking River below I 70 near Buckeye Lake
Mill Creek at Evendale
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive your car through flooded roadways. The
water depth may be deeper than it appears.
Stay tuned to developments by listening to NOAA Weather All Hazards
radio. For additional details on river forecasts, visit
water.weather.gov/ahps2/index.php?wfo=iln
&&
OHC061-062250-
/O.NEW.KILN.FL.W.0027.171106T1303Z-171106T2250Z/
/EVNO1.2.ER.171106T0333Z.171106T0900Z.171106T1650Z.UU/
803 AM EST Mon Nov 6 2017
The National Weather Service in Wilmington has issued a
* Flood Warning for
The Mill Creek at Evendale
* until this afternoon.
* At 7 AM the stage was 13.5 feet.
* Flood stage is 12 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* The river will continue rising to near 14.9 feet by late this morning.
The river will fall below flood stage late this morning.
* The river will continue rising to near 14.9 feet by late this morning.
The river will fall below flood stage late this morning.
* At stages near 15.0 feet, Several businesses adjacent to the creek
incur severe property and structure flooding. Additionally, flooding
near the Sharon and Mosteller Road intersection may be as much as one
foot deep, with similar flooding along Canal Road. Areas of Evendale
between Mill Creek and Reading Road also incur flooding.
&&
LAT...LON MISSING
$$
OHC089-070103-
/O.NEW.KILN.FL.W.0028.171106T1900Z-171107T0300Z/
/ISVO1.1.ER.171106T1900Z.171106T1900Z.171106T2100Z.UU/
803 AM EST Mon Nov 6 2017
The National Weather Service in Wilmington has issued a
* Flood Warning for
The South Fork Licking River below I 70 near Buckeye Lake
* from this afternoon to this evening.
* At 7 AM the stage was 878.5 feet.
* Flood stage is 880 feet.
* Minor flooding is forecast.
* The river is expected to rise to near flood stage this afternoon.
* At stages near 880.0 feet, Water extends onto the 129A exit ramp from
eastbound Interstate 70 to Route 79 near Buckeye Lake.
&&
LAT...LON 3996 8248 3996 8246 3994 8247 3992 8251
3993 8252 3994 8251
$$2 follow-up statements
864
WGUS81 KILN 061806
FLSILN
Flood Statement
National Weather Service Wilmington OH
105 PM EST Mon Nov 6 2017
...The Flood Warning continues for the following rivers...
South Fork Licking River below I 70 near Buckeye Lake
OHC089-070205-
/O.EXT.KILN.FL.W.0028.171106T2100Z-171107T0300Z/
/ISVO1.1.ER.171106T2100Z.171106T2100Z.171106T2100Z.UU/
105 PM EST Mon Nov 6 2017
The Flood Warning continues for
The South Fork Licking River below I 70 near Buckeye Lake
* until this evening.
* At 12 PM the stage was 879.2 feet.
* Flood stage is 880 feet.
* The river is expected to rise to near flood stage late this afternoon.
* At stages near 880.0 feet, Water extends onto the 129A exit ramp from
eastbound Interstate 70 to Route 79 near Buckeye Lake.
&&
LAT...LON 3996 8248 3996 8246 3994 8247 3992 8251
3993 8252 3994 8251
$$771
WGUS81 KILN 062143
FLSILN
Flood Statement
National Weather Service Wilmington OH
443 PM EST Mon Nov 6 2017
...The Flood Warning is cancelled for the following rivers...
South Fork Licking River below I 70 near Buckeye Lake
OHC089-062213-
/O.CAN.KILN.FL.W.0028.000000T0000Z-171107T0300Z/
/ISVO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
443 PM EST Mon Nov 6 2017
The Flood Warning is cancelled for
The South Fork Licking River below I 70 near Buckeye Lake
* At 3 PM the stage was 879.3 feet.
* Flood stage is 880 feet.
* The river crested below flood stage at 879.3 feet. The river will
continue to fall to 874.0 feet by tomorrow morning.
* At stages near 879.0 feet, Water would approach the 129A exit ramp
from eastbound Interstate 70 to Route 79 near Buckeye Lake.
&&
LAT...LON 3996 8248 3996 8246 3994 8247 3992 8251
3993 8252 3994 8251
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Nov 6, 6:39 AM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Nov 6, 6:39 AM EST, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 639 AM EST Mon Nov 6 2017 .SYNOPSIS... A cold front will continue to work through the region this morning. A disturbance will work across southern portions of the region Monday night into Tuesday morning. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Cold front will continue to work through the region this morning. Scattered showers and some drizzle will still be possible this morning after the frontal passage. Winds also pick up with the frontal passage with some wind gusts of 20 to 30 mph. Expect these wind gusts to be short lived and only for a few hours after the frontal passage. Model soundings indicate that drizzle should taper off later this morning, however plenty of cloud cover will remain. With CAA temperatures today will struggle to rise across the region. Although some rain remains across the region, the heaviest and most widespread rain has come to an end therefore the flash flood watch was allowed to be cancelled. Some residual flooding will remain across the region this morning. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... Although dry conditions will start out the short term expect the dry conditions to be short lived as isentropic lift increases across southern portions of the region overnight. Increased precipitation chances across southern portions of the area due to this. There is no instability therefore do not have any thunder mention in. Rain showers will begin to taper off Tuesday morning into the afternoon hours as the best lift moves out of the region. With continued cloud cover across the region on Tuesday do not expect most locations to make it out of the 40s. Winds will also be breezy on Tuesday with wind gusts around 20 to 30 mph. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... A weak positively tilted short wave will push across the area early in the period, which could bring some additional light showers to far southern counties Tuesday night. Thereafter, high pressure will build in with dry and cool conditions. There will be a reenforcement of the cooler air late in the week which will drop high to 10 degrees below normal. The high pressure system will move off to the east over the weekend. 00Z models continue to have timing differences with the next short wave tracking across the country. Forecast leans towards the slower ECMWF which would hold off on showers until Sunday. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... Drizzle and gusty winds around 20 knots will taper off this morning. IFR cigs will gradually become MVFR today. Expect KDAY, KILN, KCMH, and KLCK to become VFR for awhile this evening into tonight. KCVG and KLUK are expected to only improve to MVFR conditions. Although KILN will improve to VFR conditions, expect MVFR cigs to work back in late tonight. A system will approach the southern TAF sites tonight. This will bring showers to KCVG, KLUK, and KILN. OUTLOOK...MVFR ceilings possible on Tuesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Novak NEAR TERM...Novak SHORT TERM...Novak LONG TERM... AVIATION...Novak
Hazardous weather outlook, Nov 6, 4:05 AM EST, 3 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 405 AM EST Mon Nov 6 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-071000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 405 AM EST Mon Nov 6 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Nov 6, 7:42 AM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
742 AM EST MON NOV 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN 2 SW MCGONIGLE 39.42N 84.71W
11/06/2017 M2.70 INCH BUTLER OH TRAINED SPOTTER
24-HR TOTAL
&&
JGIBSONLocal storm report, Nov 6, 7:51 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
751 AM EST MON NOV 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 6 NW CHILLICOTHE 39.40N 83.07W
11/06/2017 M4.12 INCH ROSS OH COCORAHS
24-HR TOTAL
&&
JGIBSONLocal storm report, Nov 6, 7:53 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
753 AM EST MON NOV 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 WSW UNION 39.90N 84.33W
11/06/2017 M3.87 INCH MONTGOMERY OH COCORAHS
24-HR TOTAL
&&
JGIBSONLocal storm report, Nov 6, 7:54 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
754 AM EST MON NOV 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HEAVY RAIN 9 W DOWNTOWN CINCINNATI 39.10N 84.68W
11/06/2017 M3.75 INCH HAMILTON OH COCORAHS
24-HR TOTAL
&&
JGIBSONLocal storm report, Nov 6, 7:55 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
755 AM EST MON NOV 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 NW WYOMING 39.24N 84.49W
11/06/2017 M3.58 INCH HAMILTON OH COCORAHS
24-HR TOTAL
&&
JGIBSONLocal storm report, Nov 6, 7:57 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
757 AM EST MON NOV 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 8 ESE DOWNTOWN CINCINNA 39.06N 84.37W
11/06/2017 M3.54 INCH HAMILTON OH COCORAHS
24-HR TOTAL
&&
JGIBSONThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 7:08 PM EST | Flash Flood Warning | ILN | Miami, Montgomery, Preble | 3 hr |
| Nov 5, 7:16 PM EST | Severe Thunderstorm Warning | ILN | Fairfield, Licking | 44 min |
| Nov 5, 7:24 PM EST | Flash Flood Warning | ILN | Miami, Montgomery | 3 hr |
| Nov 5, 7:26 PM EST | Special Weather Statement | ILN | Clark, Greene | 34 min |
| Nov 5, 7:34 PM EST | Flash Flood Warning | ILN | Clark | 3 hr |
| Nov 5, 7:40 PM EST | Areal Flood Advisory | ILN | Montgomery, Preble | 3 hr |
| Nov 5, 7:54 PM EST | Special Weather Statement | ILN | Greene | 36 min |
| Nov 5, 7:58 PM EST | Areal Flood Advisory | ILN | Greene | 3 hr |
| Nov 5, 8:04 PM EST | Severe Thunderstorm Warning | ILN | Clinton, Greene, Warren | 26 min |
| Nov 5, 8:05 PM EST | Special Weather Statement | ILN | Butler | 25 min |
| Nov 5, 8:15 PM EST | Areal Flood Advisory | ILN | Butler, Clinton, Fayette, Greene, Warren | 3 hr |
| Nov 5, 8:30 PM EST | Special Weather Statement | ILN | Warren | 30 min |
| Nov 5, 8:41 PM EST | Areal Flood Advisory | ILN | Brown, Butler, Clermont, Clinton, Hamilton, Highland and 1 more | 3 hr |
| Nov 5, 8:44 PM EST | Areal Flood Advisory | ILN | Clark, Fairfield, Fayette, Hocking, Madison, Pickaway and 1 more | 3 hr |
| Nov 5, 9:22 PM EST | Areal Flood Warning | ILN | Darke | 6 hr |
| Nov 5, 9:33 PM EST | Areal Flood Warning | ILN | Clark, Madison | 6 hr |
| Nov 5, 9:49 PM EST | Areal Flood Warning | ILN | Miami, Montgomery, Preble | 6 hr |
| Nov 5, 10:08 PM EST | Areal Flood Advisory | ILN | Brown, Highland, Hocking, Pike, Ross | 3 hr |
| Nov 5, 10:17 PM EST | Areal Flood Warning | ILN | Clark | 6 hr |
| Nov 5, 10:19 PM EST | Areal Flood Warning | ILN | Butler, Hamilton | 18 hr |
| Nov 5, 10:49 PM EST | Flash Flood Warning | ILN | Butler | 2 hr |
| Nov 5, 11:22 PM EST | Areal Flood Advisory | ILN | Delaware, Fairfield, Franklin, Licking | 113 min |
| Nov 5, 11:39 PM EST | Flash Flood Warning | ILN | Hamilton | 4 hr |
| Nov 5, 11:44 PM EST | Areal Flood Advisory | ILN | Brown, Clinton, Warren | 3 hr |
| Nov 5, 11:48 PM EST | Areal Flood Advisory | ILN | Fairfield, Hocking, Pickaway, Ross | 3 hr |
| Nov 6, 12:01 AM EST | Special Weather Statement | ILN | Clermont, Hamilton | 29 min |
| Nov 6, 12:24 AM EST | Areal Flood Advisory | ILN | Clermont, Warren | 3 hr |
| Nov 6, 12:34 AM EST | Flash Flood Warning | ILN | Clermont, Warren | 2 hr |
| Nov 6, 12:38 AM EST | Special Weather Statement | ILN | Clermont | 37 min |
| Nov 6, 12:43 AM EST | Flash Flood Warning | ILN | Brown, Clinton, Highland | 3 hr |
| Nov 6, 12:55 AM EST | Special Weather Statement | ILN | Brown | 35 min |
| Nov 6, 1:03 AM EST | Tornado Warning | ILN | Brown, Clinton, Highland | 7 min |
| Nov 6, 1:12 AM EST | Flash Flood Warning | ILN | Fayette, Madison, Pickaway, Ross | 3 hr |
| Nov 6, 1:14 AM EST | Areal Flood Advisory | ILN | Butler | 91 min |
| Nov 6, 1:15 AM EST | Special Weather Statement | ILN | Highland, Ross | 30 min |
| Nov 6, 1:47 AM EST | Special Weather Statement | ILN | Pike | 28 min |
| Nov 6, 1:48 AM EST | Special Weather Statement | ILN | Ross | 27 min |
| Nov 6, 2:20 AM EST | River Flood Advisory | ILN | Hamilton | 17 hr |
| Nov 6, 2:28 AM EST | Areal Flood Advisory | ILN | Adams, Pike, Scioto | 3 hr |
| Nov 6, 2:49 AM EST | River Flood Warning | ILN | Clermont, Hamilton | 25 hr |
| Nov 6, 2:53 AM EST | Areal Flood Advisory | ILN | Fairfield, Hocking | 2 hr |
| Nov 6, 2:53 AM EST | River Flood Warning | ILN | Butler | 22 hr |
| Nov 6, 3:44 AM EST | Areal Flood Advisory | ILN | Ross | 2 hr |
| Nov 6, 5:02 AM EST | River Flood Warning | ILN | Hamilton | 45 hr |
| Nov 6, 5:17 AM EST | River Flood Warning | ILN | Licking | 7 hr |
| Nov 6, 5:20 AM EST | Areal Flood Warning | ILN | Greene, Warren | 48 hr |
| Nov 6, 5:29 AM EST | Areal Flood Advisory | ILN | Hocking | 3 hr |
| Nov 6, 6:17 AM EST | River Flood Warning | ILN | Pickaway | 52 hr |
| Nov 6, 6:21 AM EST | River Flood Warning | ILN | Franklin, Madison, Pickaway | 41 hr |
| Nov 6, 6:26 AM EST | River Flood Warning | ILN | Hocking | 21 hr |
| Nov 6, 8:03 AM EST | River Flood Warning | ILN | Hamilton | 10 hr |
| Nov 6, 8:27 AM EST | River Flood Warning | ILN | Clermont, Hamilton, Warren | 16 hr |
| Nov 6, 10:31 AM EST | River Flood Warning | ILN | Adams | 9 hr |
Nearby
River Flood Warnings in Ohio, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.